Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 70, NWS Cheyenne, WY

September 30, 2009

NWS Cheyenne, WY issued this high wind warning at Sep 30, 2009, 10:07 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 10:07 PM MDT (04:07 UTC)
Expired
Oct 1, 2009, 12:16 AM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 010407
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1007 PM MDT WED SEP 30 2009

...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE WESTERN HALF OF
LARAMIE COUNTY UNTIL 1 AM MDT THURSDAY...WITH A HIGH WIND WATCH IN
EFFECT FOR THURSDAY FOR AREAS EAST OF THE LARAMIE RANGE...

.A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES TONIGHT AND
ACROSS THE CENTRAL PLAINS ON THURSDAY. STRONG DIFFERENCES IN 
SURFACE PRESSURE WILL EXIST BETWEEN LOW PRESSURE TO THE EAST AND
HIGH PRESSURE TO THE WEST.

WYZ069-011215-
/O.NEW.KCYS.HW.W.0070.091001T0407Z-091001T0700Z/
/O.CON.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
1007 PM MDT WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM MDT THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM MDT THURSDAY. A HIGH WIND
WATCH ALSO REMAINS IN EFFECT FROM 6 AM MDT THURSDAY THROUGH
THURSDAY EVENING.

WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 65 MPH WILL PERSIST
UNTIL SHORTLY AFTER MIDNIGHT...AND THEN DECREASE TO 20 TO 35 MPH.
WINDS WILL BECOME NORTHWEST AND INCREASE AGAIN THURSDAY MORNING
BECOMING STRONG AGAIN FROM LATE MORNING THROUGH THE AFTERNOON.
WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE
AGAIN MUCH OF THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-011215-
/O.CON.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND...
GUERNSEY...TORRINGTON...PINE BLUFFS
1007 PM MDT WED SEP 30 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THURSDAY
THROUGH THURSDAY EVENING. 

NORTHWEST WINDS WILL INCREASE THURSDAY MORNING AND BECOME STRONG
LATE IN THE MORNING AND AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH
WITH GUSTS AROUND 60 MPH ARE POSSIBLE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 010616
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1216 AM MDT THU OCT 1 2009

...A HIGH WIND WATCH REMAINS IN EFFECT FOR THURSDAY FOR AREAS
EAST OF THE LARAMIE RANGE...

.A LOW PRESSURE SYSTEM WILL MOVE OUT OF THE ROCKIES TONIGHT AND
ACROSS THE CENTRAL PLAINS ON THURSDAY. STRONG DIFFERENCES IN
PRESSURE WILL EXIST BETWEEN A DEEP SURFACE LOW PRESSURE CENTER TO
THE EAST AND HIGH PRESSURE TO THE WEST.

WYZ069-011430-
/O.CAN.KCYS.HW.W.0070.000000T0000Z-091001T0700Z/
/O.CON.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
1216 AM MDT THU OCT 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THIS MORNING
THROUGH THIS EVENING...
...THE SHORT-FUSED HIGH WIND WARNING FROM LATE WEDNESDAY EVENING
IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE 
SHORT-FUSED HIGH WIND WARNING THAT WAS ISSUED LATE IN THE EVENING
WEDNESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THIS
MORNING THROUGH THIS EVENING.

THE STRONG WEST WINDS WEDNESDAY EVENING DECREASED SHORTLY BEFORE
MIDNIGHT TO SPEEDS OF 20 TO 35 MPH. THUS...THE HIGH WIND WARNING
THAT HAD BEEN IN EFFECT THROUGH 1 AM THIS MORNING IS CANCELLED.
A HIGH WIND WATCH IS STILL IN EFFECT FOR MUCH OF THURSDAY THOUGH
AS WINDS WILL BECOME NORTHWEST AND INCREASE AGAIN FROM LATE
MORNING THROUGH THE AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH WITH
GUSTS AROUND 60 MPH ARE POSSIBLE AGAIN MUCH OF THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-011430-
/O.CON.KCYS.HW.A.0011.091001T1200Z-091002T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...WHEATLAND...
GUERNSEY...TORRINGTON...PINE BLUFFS
1216 AM MDT THU OCT 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THIS MORNING
THROUGH THIS EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT THIS MORNING
THROUGH THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THURSDAY MORNING AND BECOME STRONG
LATE IN THE MORNING AND AFTERNOON. WIND SPEEDS OF 30 TO 45 MPH
WITH GUSTS AROUND 60 MPH ARE POSSIBLE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 30, 2:41 PM MDT, 7 hours 26 minutes earlier.

Area forecast discussion, Sep 30, 2:41 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT WED SEP 30 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...PACIFIC STORM
SYSTEM AND ASSOCIATED COLD FRONT CURRENTLY MOVING THROUGH WRN
WYOMING THIS AFTERNOON WITH STRONG SW WINDS ACROSS SRN WYOMING...WELL
AHEAD OF THE COLD FRONT...WHICH HAS JUST MOVED THROUGH RIVERTON AT
THIS HOUR. SHOWERS AND TSTORMS HAVE DEVELOPED ACROSS SE WYOMING AS
WELL...WITH RADAR IMAGERY SHOWING A BAND OF TSTORMS ALONG I25 NEAR
CHEYENNE AT THIS HOUR. HAVE HAD SEVERAL ASOS REPORTS OF SUSTAINED
WINDS NEAR 40 MPH ALONG WITH GUSTS AS HIGH AS 57 MPH ACROSS THE
SRN HIGHLANDS. BELIEVE THESE STRONG WINDS ARE A RESULT OF TSTORM
OUTFLOW ALONG WITH SYNOPTIC WINDS...SO WILL CONTINUE TO HIGHLIGHT
WITH A SPECIAL WEATHER STATEMENT THROUGH THE AFTERNOON. RADAR LOOP
SHOWS LIGHTER RAINFALL DEVELOPING NORTH OF I80...ACROSS NIOBRARA
AND CONVERSE COUNTIES...AND THE NRN NEBRASKA PANHANDLE. EXPECT
TSTORMS TO CONTINUE OVER SRN WYOMING...BUT TRANSITION TO PERIODS
OF RAIN ACTIVITY WEST OF THE LARAMIE RANGE AS THE COLD FRONT
PUSHES THROUGH THE AREA THIS EVENING. WILL HAVE TO WATCH THE
PANHANDLE LATE THIS AFTERNOON FOR ISOLD SEVERE STORMS AS THOSE
TSTORMS OVER I25 PUSH EASTWARD...BUT WITH LIMITED CAPE VALUES AND
MODERATE INSTABILITY...EXPECT ANY SEVERE STORMS TO BE FURTHER
SOUTH AND EAST.

MODELS IN GOOD AGREEMENT AS THE UPPER LEVEL TROUGH IS EXPECTED TO
BECOME NEGATIVELY TILTED AS IT PUSHES INTO THE PLAINS STATES
TOMORROW...WITH SHOWER ACTIVITY BECOMING MORE WIDESPREAD AND RAIN
CHANGING TO SNOW AS THE COLD FRONT MOVES THROUGH. WITH THE BASE OF THE
TROUGH MOVING ACROSS SRN WYOMING AND COLORADO...EXPECT DOWNSLOPE
WINDS ALONG AND SOUTH OF I80...AS WELL AS SOUTH OF THE NORTH
PLATTE RIVER EAST OF THE LARAMIE RANGE. THESE AREAS WILL SEE
LITTLE IN THE WAY OF PRECIP...BUT STRONG WINDS BETWEEN 25 TO 45
MPH AND GUSTS AROUND 60 INTO THURSDAY. KEPT THE HIGH WIND WATCH OUT
WITH SOME MINOR DISAGREEMENTS BETWEEN THE NAM AND GFS ON WIND
SPEEDS AND TIMING...ALTHOUGH THE BEST LOCATION FOR THE STRONGEST
WINDS APPEARS TO BE THE NEBRASKA PANHANDLE. FURTHEST WEST...RAIN
WILL GRADUALLY MIX WITH AND CHANGE TO SNOW LATER THIS EVENING. SNOW
LEVELS ARE EXPECTED TO LOWER TO 4500 FEET LATE TONIGHT...WITH
SNOW ACCUMULATIONS POSSIBLE IN THE VALLEYS...MAINLY ALONG AND WEST
OF THE LARAMIE RANGE. GENERALLY EXPECTED UP TO 2 INCHES OF SNOW
BELOW 7500 FEET WITH 2 TO 5 INCHES ABOVE 7500 FEET IN THE
MOUNTAINS. WITH GOOD UPSLOPE FLOW AND 700MB OMEGA AROUND 10 TO 15
UB/S ACROSS THE SNOWY AND SIERRA MADRE RANGES THROUGH THURSDAY
MORNING...EXPECT THE HIGHEST SNOW ACCUMULATIONS OVER THE HIGHLANDS
OF CARBON AND ALBANY COUNTIES WHERE 4 TO 8 INCHES OF SNOW IS
POSSIBLE BY THURSDAY AFTERNOON. ISSUED A WINTER WEATHER ADV FOR
THE MOUNTAINS STARTING THIS EVENING. CHILLY TEMPS AND BLUSTERY
CONDITIONS THURSDAY WITH HIGHS STRUGGLING TO REACH 50 DEGS ACROSS
MOST OF THE AREA...WITH 40S IN THE HIGHER VALLEYS. BY THURSDAY
EVENING...ALL MODELS SHOW THE UPPER LEVEL LOW PUSHING INTO
IOWA...WITH ANY SNOWFALL CONFINED TO THE MOUNTAINS. SKIES ARE
EXPECTED TO CLEAR WITH THURSDAY NIGHT WITH MOST TEMPS LOWERING
BELOW FREEZING...EXCEPT THE NEBRASKA PANHANDLE WHICH MAY STAY NEAR
FREEZING OR A FEW DEGS ABOVE.

.LONG TERM...BY 12Z FRIDAY THE UPPER LOW WILL HAVE MOVED EAST AND
WILL BE LOCATED IN THE IOWA VICINITY. THERE WILL STILL BE A
FAIRLY TIGHT SURFACE PRESSURE GRADIENT AND WINDS OF UP TO 40 KNOTS
AT 700 MB OVER THE PANHANDLE ESPECIALLY IN THE MORNING HOURS. THE
RESULT WILL BE ANOTHER WINDY DAY...BUT NOT AS WINDY AS THURSDAY.
HEIGHTS ALOFT WILL BE BUILDING OVER THE ROCKIES THROUGH SATURDAY
WITH THE RIDGE AXIS ALOFT OVER THE CWA FRIDAY NIGHT AND SATURDAY
MORNING. THE TEMPERATURES WILL SLOWLY RECOVER THROUGH SUNDAY WITH
THE 700 MB THERMAL RIDGE AXIS MOVING OVER THE CWA. NEXT SYSTEM
WILL DIG ALONG THE WEST COAST OVER THE WEEKEND WITH THE 500 MB
CLOSED LOW OVER NORTHERN NEVADA. THE MODELS MOVE THE UPPER LOW
NORTHEAST AND OVER WYOMING ON MONDAY AS IT SLOWLY FILLS. THE UPPER
LOW THEN MOVES QUICKLY EAST AND LEAVES AN ELONGATED TROUGH OVER
THE REGION FOR TUESDAY AND POSSIBLY WEDNESDAY. THE ASSOCIATED
SURFACE LOW FORMS OVER THE GREAT BASIN SATURDAY AND SATURDAY NIGHT
AND THEN MOVES TO THE CENTRAL HIGH PLAINS OF EASTERN COLORADO
SUNDAY AND MONDAY. THE 12Z MODEL RUNS HAVE A SIMILAR SURFACE
PATTERN FOR SUNDAY AND MONDAY WITH THE ECMWF NOW MUCH FASTER IN
MOVING THE UPPER LOW NORTHEAST. PRECIPITATION SHOULD BECOME FAIRLY
WIDESPREAD OVER MUCH OF THE CWA SUNDAY THROUGH MONDAY.
PRECIPITATION TYPE WILL BE SNOW ABOVE 7000 FEET MSL WITH A RAIN
AND SNOW MIX BETWEEN 5500 AND 7000 FEET MSL ESPECIALLY SUNDAY
NIGHT AND MONDAY MORNING. FOR NOW HAVE UPPED POPS OVER THE CWA
SUNDAY THROUGH MONDAY. THE 12Z ECMWF BUILDS SURFACE HIGH PRESSURE
OVER THE CWA AS EARLY AS 00Z TUESDAY WHICH IS ABOUT 12 HOURS
FASTER THEN THE GFS. THE PAST FEW MODEL RUNS OF THE ECMWF THEN
PLACE A MORE WESTERLY AND DRIER FLOW ALOFT OVER THE REGION.
MEANWHILE THE 12Z GFS MOVES THE TROUGH AXIS OVER THE CWA ON
WEDNESDAY WITH A REINFORCING SURGE OF COLD AIR AT THE SURFACE. DUE
TO THE MODEL DIFFERENCES BY MID WEEK...HAVE NOT CHANGED MUCH IN
THE FORECAST FOR THAT TIME PERIOD.

&&

.AVIATION...A STRONG COLD FRONT WILL PLOW ACROSS THE COUNTIES BY
EARLY THIS EVENING. GUSTY WEST TO NORTHWEST WINDS TONIGHT WILL
PRODUCE MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. SCATTERED TO
NUMEROUS SHOWERS TONIGHT WILL PRODUCE IFR AND MVFR IN CEILINGS AND
VISIBILITY. SCATTERED SHOWERS ON THURSDAY WILL PRODUCE
MVFR...OTHERWISE VFR. STRONG WEST TO NORTHWEST WINDS ON THURSDAY
WILL PRODUCE MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS. VFR
THURSDAY NIGHT.

&&

.FIRE WEATHER...STRONG WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS
WILL CONTINUE THROUGH THURSDAY ACROSS THE AREA. HOWEVER...NO FIRE
WEATHER CONCERNS THROUGH THE WEEKEND WITH COOL TEMPERATURES OVER THE
AREA...HIGH HUMIDITIES...PRECIPITATION EXPECTED TONIGHT AND
THURSDAY. FOR EARLY NEXT WEEK...ANOTHER STORM SYSTEM IS EXPECTED TO
PUSH INTO THE AREA RESULTING IN COOL TEMPERATURES AND ANOTHER
CHANCE OF PRECIP.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 6 PM WEDNESDAY TO 3 PM THURSDAY FOR
     WYZ063.

     HIGH WIND WATCH FROM 6 AM THURSDAY TO 7 PM THURSDAY FOR WYZ059-
     WYZ060-WYZ067-WYZ068-WYZ069-WYZ070.

NE...HIGH WIND WATCH FROM 6 AM THURSDAY TO 7 PM THURSDAY FOR
     NEZ001- NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM...TJT
AVIATION...RUBIN
LONG TERM...WEILAND
Hazardous weather outlook, Sep 30, 3:02 PM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT WED SEP 30 2009

NEZ001>003-019>021-054-055-WYZ059-060-067>070-011600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
302 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER
MUCH OF THE AREA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD
BE STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH...MAINLY
OVER THE SOUTHERN NEBRASKA PANHANDLE. WINDS ARE EXPECTED TO
SHIFT INTO THE NORTHWEST AND INCREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH REMAINS IN EFFECT FOR LOCATIONS EAST OF THE LARAMIE
RANGE FROM 6 AM MDT THROUGH 7 PM MDT THURSDAY. STRONG NORTHWEST
WINDS ARE EXPECTED WITH GUSTS BETWEEN 50 TO 60 MPH. DRY WEATHER
AND LIGHTER WINDS ARE EXPECTED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE URGE TO REPORT
STRONG WIND GUSTS.
&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-011600-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
302 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
WYOMING...INCLUDING AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR OVER MUCH
OF THE AREA THIS AFTERNOON. WEST TO NORTHWEST WINDS BETWEEN 25 TO
40 MPH WITH GUSTS AROUND 50 MPH ARE EXPECTED TO CONTINUE IN THIS
EVENING AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. RAIN WILL
GRADUALLY MIX WITH AND CHANGE TO SNOW TONIGHT WITH 1 TO 3 INCHES
OF SNOW EXPECTED IN THE VALLEYS...WITH HIGHER AMOUNTS IN THE
MOUNTAINS. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE
SIERRA MADRE AND SNOWY RANGES FOR 4 TO 8 INCHES OF TOTAL SNOW
ACCUMULATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY CONDITIONS ARE EXPECTED THURSDAY ALONG WITH MOUNTAIN SNOW
SHOWERS AS THE STORM SYSTEM EXITS THE REGION AND MOVES INTO THE
CENTRAL PLAINS STATES. DRY WEATHER AND LIGHTER WINDS ARE EXPECTED
FOR THE WEEKEND

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE URGED TO REPORT
WIND SPEEDS AND SNOW ACCUMULATIONS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Sep 30, 4:34 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
09/30/2009  M64 MPH          ALBANY             WY   ASOS

0348 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
09/30/2009  M56 MPH          LARAMIE            WY   ASOS

&&

RUBIN
Local storm report, Sep 30, 7:45 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT WED SEP 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     NON-TSTM WND GST SW ELK MOUNTAIN 12ESE   41.60N 106.21W
09/30/2009  M61 MPH          CARBON             WY   DEPT OF HIGHWAYS

            WYDOT SITE JUST SOUTH OF ARLINGTON...ELEV. 7763 FT.

0245 PM     NON-TSTM WND GST NNE CHEYENNE 1WSW       41.08N 105.04W
09/30/2009  M60 MPH          LARAMIE            WY   MESONET

            UPRR SITE EMKAY...ELEV. 6724 FT.

0340 PM     NON-TSTM WND GST SW CHEYENNE 1WSW        41.05N 104.89W
09/30/2009  M59 MPH          LARAMIE            WY   DEPT OF HIGHWAYS

            WYDOT SITE WYO HILL ALONG I-25 SOUTH OF CYS

0501 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
09/30/2009  M60 MPH          LARAMIE            WY   ASOS

0620 PM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
09/30/2009  M61 MPH          LARAMIE            WY   TRAINED SPOTTER

0715 PM     NON-TSTM WND GST NNE CHEYENNE 1WSW       41.08N 105.04W
09/30/2009  M62 MPH          LARAMIE            WY   MESONET

            UPRR SITE EMKAY...ELEV. 6724 FT.

&&

JHATTEN
Special weather statement, Sep 30, 8:13 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT WED SEP 30 2009

WYZ066-069-010530-
LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE
813 PM MDT WED SEP 30 2009

...STRONG WEST WINDS STILL BLOWING IN AND AROUND CHEYENNE...

GUSTY WEST WINDS PERSISTED FROM JUST EAST OF THE SUMMIT ON I-80 TO
NEAR BURNS AT MID EVENING. SPEEDS WERE FROM 25 TO 35 MPH WITH GUSTS
BETWEEN 50 AND 55 MPH.

THE WINDS ARE EXPECTED TO SLOWLY DECREASE THROUGH THE REST OF
THIS EVENING TO SPEEDS OF 15 TO 30 MPH. HOWEVER...STRONG NORTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH WILL PREVAIL MOST OF
THURSDAY...WITH A HIGH WIND WATCH STILL IN EFFECT.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:36 AM MDTHigh Wind WarningCYS14 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.